Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 122, NWS Shreveport, LA

April 30, 2012McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 30, 2012, 7:35 PM CDT for McCurtain County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2012, 7:35 PM CDT (00:35 UTC)
Expired
Apr 30, 2012, 8:15 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 97 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1031 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1031 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WUUS54 KSHV 010035
SVRSHV
OKC089-010115-
/O.NEW.KSHV.SV.W.0122.120501T0035Z-120501T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 815 PM CDT

* AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR WATSON...OR 23 MILES
  SOUTHWEST OF MENA...AND MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BEACHTON AND PLUNKETVILLE...

LAT...LON 3450 9446 3436 9445 3431 9446 3427 9461
      3444 9470 3452 9452 3451 9447
TIME...MOT...LOC 0035Z 248DEG 11KT 3439 9455

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 4:04 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Apr 30, 4:04 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT MON APR 30 2012

.DISCUSSION...

REMNANT OUTFLOW BOUNDARY LOCATED NEAR THE INTERSTATE 30 CORRIDOR...FROM
EARLIER ACTIVITY ACROSS OKLAHOMA THIS MORNING...HAS COMBINED WITH
A WARM AND UNSTABLE ATMOSPHERE...AND SEVERAL SMALL DISTURBANCES
ALOFT IN THE WEST AND SOUTHWEST FLOW ALOFT. THIS HAS RESULTED IN
SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS. AS THE UPPER FEATURES
LIFT ON TO THE EAST IN THE FLOW ALOFT...AND WE LOOSE THE
AFTERNOON HEATING...EXPECTING THE STORMS TO DECREASE DURING THE
EVENING. CIRCULATION AROUND THE BACK SIDE OF SURFACE HIGH PRESSURE
OVER THE SOUTHEAST STATE AND FRONT SIDE OF SURFACE LOW PRESSURE
OVER WEST AND NORTHWEST TEXAS WILL CONTINUE TO SUPPLY LOW LEVEL
GULF MOISTURE INTO THE FOUR STATE REGION. THIS MOISTURE SHOULD
PROVIDE LOW CLOUDS AND PATCHY FOG ACROSS THE REGION LATE TONIGHT
AND EARLY ON TUESDAY. ANOTHER UPPER DISTURBANCE WILL BE MOVING TOWARD
THE AREA DURING THE AFTERNOON TUESDAY AND MAY PRODUCE SHOWERS AND
ISOLATED THUNDERSTORMS. BY MID TO LATE WEEK THE MODELS ARE HINTING AT
A WEAKNESS DEVELOPING ACROSS THE CENTRAL GULF COAST AND ALLOWS
FOR THE DEVELOPMENT OF CONVECTION INTO THE SOUTHEAST HALF OF THE
FOUR STATE REGION...FROM THE EAST TEXAS LAKES AREA ACROSS
NORTHWEST AND NORTH CENTRAL LOUISIANA AND INTO SOUTH CENTRAL
ARKANSAS. FOR THE WEEKEND PRECIPITATION WILL BE POSSIBLE AREA WIDE
AS A WEAK RIDGE ALOFT DEVELOPS FROM THE WESTERN GULF INTO THE FOUR
STATE REGION...AND CONVECTION ADVANCES FROM THE WEST AND INTO THE EAST.
/06/

&&

.AVIATION...

A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWEST ARKANSAS AND
SOUTHEAST OKLAHOMA...A FEW HAVE BEEN CLOSE TO TXK BUT NOT OVER
TXK...FOR THAT REASON WILL MAINTAIN TEMPO TSRA A FEW MORE HOURS.
ELSEWHERE...MAINLY VFR CONDITIONS THROUGH THIS EVENING EXPECTED.
SURFACE WINDS FROM THE SOUTH AT 10 KNOTS WILL OCCUR THROUGH EVENING
WITH SOME GUSTS IN THE 15 TO 20 KT RANGE THROUGH EARLY EVENING.
WINDS SHOULD FALL BACK TO 5 TO 10 KNOTS AFTER ABOUT 02Z THIS
EVENING.  EXPECT SOME MVFR CIGS BACK AROUND 08Z TO 10Z THROUGH 14Z
TO 15Z AT MOST SITES BEFORE BECOMING VFR LATE IN THE MORNING ON
TUESDAY. /04/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  87  68  87  68 /  30  10   0  10  10
MLU  66  87  66  87  67 /  20  10  10  20  10
DEQ  66  85  65  85  67 /  50  10   0  10  10
TXK  68  86  67  86  67 /  50  10   0  10  10
ELD  66  87  65  87  66 /  30  10   0  10  10
TYR  69  86  68  87  69 /  30  10   0  10  10
GGG  68  86  68  87  68 /  20  10   0  10  10
LFK  69  87  69  87  69 /  20  20  10  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/04
Hazardous weather outlook, Apr 30, 12:15 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT MON APR 30 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1215 PM CDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS PARTS OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS THIS
AFTERNOON AS AN UPPER LEVEL DISTURBANCES SPREADS INTO THE AREA AND
COMBINES WITH ABUNDANT MOISTURE AND OUTFLOW FROM EARLIER STORMS
ACROSS OKLAHOMA. BRIEF HEAVY RAINFALL TO NEAR ONE QUARTER....
OF AN INCH...OCCASIONAL LIGHTNING...AND LOCALLY GUSTY WINDS WILL BE
POSSIBLE WITH THE STRONGER STORMS. GENERALLY THESE WILL BE ALONG AND
NEAR THE INTERSTATE 30 CORRIDOR. SHOWERS AND THUNDERSTORMS
SHOULD BE MORE ISOLATED ACROSS DEEP EAST TEXAS AND NORTH
LOUISIANA...AND SHOULD DIMINISH THIS EVENING WITH THE LOSS OF
HEATING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR
TONIGHT.

15

In the hours before

Special weather statement, Apr 30, 4:41 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CDT MON APR 30 2012

ARZ050-051-302230-
HOWARD-SEVIER-
441 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HOWARD AND SEVIER...

INCLUDING THE FOLLOWING LOCATIONS...
     ATHENS...CENTER POINT...DIERKS AND UMPIRE...

AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR DIERKS...MOVING NORTHEAST AT 20
MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

03
Local storm report, Apr 30, 5:22 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
522 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             DIERKS                  34.12N 94.02W
04/30/2012  E0.50 INCH       HOWARD             AR   LAW ENFORCEMENT

&&

25
Special weather statement, Apr 30, 7:25 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT MON APR 30 2012

OKZ077-010115-
MCCURTAIN-
725 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...

AT 724 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES WEST OF COVE...OR 25 MILES
SOUTHWEST OF MENA...MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 11:58 AM CDTLake Wind AdvisorySHVMcCurtain4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.